Jump to content
CrazyBoards.org

Recommended Posts

here's the deal;

the only atypicals i agreed to try were Geodon and ABilify because they dont cause much or any weight gain. Geodon didn't work because i started having heart problems (heart would skip a beat, etc.) im not really agreeing with the abilify either because it makes me feel so uncomfortable.

Im sure some of the typicals must cause weight gain. Are there any that dont? I might be willing to try one if it's known for causing very little or no weight gain.

thanks

Link to comment
Share on other sites

Hi BB, welcome.

It's early, so join me for a quick cuppa hazelnut coffee.

Listen, your, my, our number one priority is to get our heads well. If we go refusing meds willy nilly we may never get well. 

None of the meds we take is without side effects.  None of the meds alone will cause weight gain, or loss (generally). If there was a magic pill that would make us all un-crazy and slim, we would all be taking it.

I know its all conspiring against you. The meds Do have some effect, the MI isolates us and makes us less active, we stay at home and eat comfort foods, and too much at that.

Break the chain.  Eat a balance diet and keep the calories reasonable.  Start a regular plan to be active.  Start walking every other day.  Get an Mp3 player, download some tunes or favorite talk show.  Put on your hat, go out the door turn left and walk for 7.5 minutes.  Turn around and walk back home.  After a few weeks you will feel like walking a block further, then a little more.

Remember the three things proven to improve most MI's are meds, talk therapy, exercise.  Taken together you are doing everything possible to get well and stay well.

As encouragement, after hardly exercising for nearly two years of being really MI, in February I went for a 20 minute walk, about a mile and felt pretty tired afterwards. Since then I've walked maybe 2 or 3 times a week am up to 3.5 miles at a brisk pace. I haven't lost much weight, the clothes are getting loose, and best of all I have more energy than in years and I am actually begining to feel positive mentally. 

Ok, so get out there and chomp those meds down.  Now, do you want anchovie pizza (honest) or raisin bran for breakfast? ;)

Cheers,

A.M.

Link to comment
Share on other sites

Heya blackbunny19,

What AM said.

And hey -- great use of exercise, AM!!  Glad it's helping -- I find exercise to be good medicine too.

It's true that typicals are expected to have less weight-gain and more EPS than atypicals.

But each of us has to find the medication that helps.

My depressive eps make me crave huge amounts of noodles, rice, bread.  In the past I've gained a buncha weight by eating when I was hungry.

Just because I'm hungry doesn't mean I have to eat.

Same goes for med side effects.

Just be sure to get your blood sugar checked at some point to make sure you're not prediabetic already without the meds.

Otherwise -- what AM said.

;)

--ncc--

Link to comment
Share on other sites

  • 2 weeks later...
Guest Guestxyz

Typical AP's causing weight gain ? It can happen, but, stating this very much in general, it's uncommon. Would also depend on the person, the med and the dosage.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...